Alert archive / Oregon / Storm Watches in 2016

Storm Watch 8, NWS Medford, OR

October 11, 2016

NWS Medford, OR issued this storm watch at Oct 11, 2016, 2:03 AM PDT. It took effect at Oct 13, 2016, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 11, 2016, 2:03 AM PDT (09:03 UTC)
In effect from
Oct 13, 2016, 5:00 AM PDT
Expired
Oct 11, 2016, 5:53 PM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

640 
WHUS76 KMFR 110903
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 AM PDT TUE OCT 11 2016

...LIFE-THREATENING WINDS AND SEAS EXPECTED LATER THIS WEEK AND
OVER THE WEEKEND...

.A SERIES OF STRONG STORMS WILL AFFECT THE COASTAL WATERS
THURSDAY INTO THE WEEKEND. GALES ARE POSSIBLE AS EARLY AS
THURSDAY MORNING AND STORM FORCE WINDS ARE POSSIBLE OVER A WIDE
AREA THURSDAY EVENING. SEAS WILL ALSO BE VERY HIGH. A VERY STRONG
LOW PRESSURE SYSTEM WILL MOVE BY SATURDAY WITH EVEN STRONGER WINDS
AND EXTREMELY HIGH SEAS POSSIBLE.

PZZ350-370-120000-
/O.CAN.KMFR.GL.A.0037.161013T0600Z-161014T1800Z/
/O.NEW.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
203 AM PDT TUE OCT 11 2016

...STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT LATE THURSDAY MORNING
  THEN RISING TO STORM FORCE 45 TO 55 KT WITH GUSTS 65 KT POSSIBLE
  THURSDAY EVENING.

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 20 TO 25
  FEET THURSDAY AFTERNOON AND EVENING.

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL PASSAGE
  THURSDAY EVENING.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED...BUT CONDITIONS WILL
  BE PARTICULARLY DANGEROUS IN A COASTAL JET NEAR CAPE BLANCO
  THURSDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ356-376-120000-
/O.NEW.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
/O.EXT.KMFR.GL.A.0037.161013T1200Z-161014T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
203 AM PDT TUE OCT 11 2016

...STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT WITH STORM FORCE GUSTS
  TO 55 KT LATE THURSDAY MORNING AND CONTINUING THROUGH THURSDAY
  EVENING. STORM FORCE WINDS 45 TO 55 KT WITH GUSTS 65 KT ARE
  POSSIBLE THURSDAY EVENING NEAR CAPE BLANCO.

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 18 TO 22
  FEET THURSDAY AFTERNOON AND EVENING.

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL PASSAGE
  THURSDAY EVENING.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY GALE FORCE WINDS
  AND HEAVY SEAS...BUT CONDITIONS MAY BE PARTICULARLY DANGEROUS
  WITH STORM FORCE WINDS IN A COASTAL JET NEAR CAPE BLANCO
  THURSDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
789 
WHUS76 KMFR 112147
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
247 PM PDT TUE OCT 11 2016

...LIFE-THREATENING WINDS AND SEAS EXPECTED LATER THIS WEEK AND
OVER THE WEEKEND...

.A SERIES OF STRONG STORMS WILL AFFECT THE COASTAL WATERS
THURSDAY INTO THE WEEKEND. GALES ARE POSSIBLE AS EARLY AS
THURSDAY MORNING AND STORM FORCE WINDS ARE POSSIBLE OVER A WIDE
AREA LATE THURSDAY MORNING AND AFTERNOON. SEAS WILL ALSO BE VERY
HIGH. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE BY SATURDAY WITH
EVEN STRONGER WINDS AND EXTREMELY HIGH SEAS POSSIBLE.

PZZ356-376-121115-
/O.CON.KMFR.GL.A.0037.161013T1200Z-161014T0600Z/
/O.CON.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
247 PM PDT TUE OCT 11 2016

...STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY EVENING...

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT WITH STORM FORCE 
  GUSTS TO 55 KT LATE THURSDAY MORNING AND CONTINUING THROUGH 
  THURSDAY EVENING. STORM FORCE WINDS 45 TO 55 KT WITH GUSTS 65 
  KT ARE POSSIBLE THURSDAY EVENING NEAR CAPE BLANCO. 

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 18 TO 22 
  FEET THURSDAY AFTERNOON AND EVENING. 

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING 
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL 
  PASSAGE THURSDAY EVENING. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY GALE FORCE 
  WINDS AND HEAVY SEAS...BUT CONDITIONS MAY BE PARTICULARLY 
  DANGEROUS WITH STORM FORCE WINDS IN A COASTAL JET NEAR CAPE 
  BLANCO THURSDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ350-370-121115-
/O.CON.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
247 PM PDT TUE OCT 11 2016

...STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY EVENING...

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT EARLY THURSDAY
  MORNING THEN RISING TO STORM FORCE 45 TO 55 KT WITH GUSTS 65 KT
  POSSIBLE LATE THURSDAY MORNING AND AFTERNOON..

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 20 TO 25 
  FEET THURSDAY AFTERNOON AND EVENING. 

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING 
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL 
  PASSAGE THURSDAY EVENING. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED...BUT CONDITIONS 
  WILL BE PARTICULARLY DANGEROUS IN A COASTAL JET NEAR CAPE 
  BLANCO THURSDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
707 
WHUS76 KMFR 120053
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
553 PM PDT TUE OCT 11 2016

...LIFE-THREATENING WINDS AND SEAS EXPECTED THURSDAY AND
SATURDAY...

.A SERIES OF STRONG STORMS WILL AFFECT THE COASTAL WATERS
THURSDAY INTO THE WEEKEND. GALES ARE POSSIBLE AS EARLY AS
WEDNESDAY NIGHT AND STORM FORCE WINDS ARE POSSIBLE OVER A WIDE
AREA LATE THURSDAY MORNING AND AFTERNOON. SEAS WILL ALSO BE VERY
HIGH. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE BY SATURDAY WITH
EVEN STRONGER WINDS AND EXTREMELY HIGH SEAS POSSIBLE.

PZZ356-376-121200-
/O.UPG.KMFR.GL.A.0037.161013T1200Z-161014T0600Z/
/O.NEW.KMFR.SR.W.0008.161013T1800Z-161014T0600Z/
/O.NEW.KMFR.SC.Y.0100.161013T0600Z-161013T1800Z/
/O.NEW.KMFR.GL.W.0053.161013T0600Z-161014T0600Z/
/O.UPG.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
553 PM PDT TUE OCT 11 2016

...STORM WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 11 PM PDT
THURSDAY. THE STORM WATCH HAS BEEN UPGRADED TO A WARNING. THIS
STORM WARNING IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. IN
ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 11 PM WEDNESDAY TO 11 AM PDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT WEDNESDAY NIGHT WITH
  STORM FORCE GUSTS TO 55 KT LATE THURSDAY MORNING AND CONTINUING
  THROUGH THURSDAY EVENING. STORM FORCE WINDS 45 TO 55 KT WITH
  GUSTS 65 KT ARE POSSIBLE THURSDAY EVENING NEAR CAPE BLANCO.

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 18 TO 22
  FEET THURSDAY AFTERNOON AND EVENING.

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING 
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL 
  PASSAGE THURSDAY EVENING. 

* AREAS AFFECTED...GALES WILL AFFECT ALL AREAS NORTH OF BROOKINGS
  WITH SMALL CRAFT CONDITIONS ELSEWHERE WEDNESDAY NIGHT. ALL AREAS
  WILL BE AFFECTED BY GALE FORCE WINDS AND HEAVY SEAS LATE
  THURSDAY MORNING...BUT CONDITIONS MAY BE PARTICULARLY DANGEROUS
  WITH STORM FORCE WINDS IN A COASTAL JET NEAR CAPE BLANCO EARLY THURSDAY
  EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-121200-
/O.UPG.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
/O.NEW.KMFR.SR.W.0008.161013T1800Z-161014T0600Z/
/O.NEW.KMFR.SC.Y.0100.161013T0600Z-161013T1800Z/
/O.NEW.KMFR.GL.W.0053.161013T0600Z-161013T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
553 PM PDT TUE OCT 11 2016

...STORM WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 11 AM PDT
THURSDAY. THE STORM WATCH HAS BEEN UPGRADED TO A STORM WARNING. THIS
STORM WARNING IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. IN
ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 11 PM WEDNESDAY TO 11 AM PDT
THURSDAY. 

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT WEDNESDAY NIGHT...THEN
  RISING TO STORM FORCE 45 TO 55 KT WITH GUSTS 65 KT POSSIBLE LATE
  THURSDAY MORNING AND AFTERNOON.


* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 20 TO 25 
  FEET THURSDAY AFTERNOON AND EVENING. 

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING 
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL 
  PASSAGE THURSDAY EVENING. 

* AREAS AFFECTED...THE WORST CONDITIONS WEDNESDAY NIGHT WILL BE
  BEYOND 5 NM FROM SHORE. ALL AREAS WILL BE AFFECTED LATE
  THURSDAY MORNING...BUT CONDITIONS WILL BE PARTICULARLY DANGEROUS
  IN A COASTAL JET NEAR CAPE BLANCO THURSDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-121200-
/O.UPG.KMFR.SR.A.0008.161013T1200Z-161014T0600Z/
/O.NEW.KMFR.SR.W.0008.161013T1800Z-161014T0600Z/
/O.NEW.KMFR.GL.W.0053.161013T0600Z-161013T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
553 PM PDT TUE OCT 11 2016

...STORM WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 11 AM PDT
THURSDAY. ALSO THE STORM WATCH HAS BEEN UPGRADED TO A STORM
WARNING. THIS STORM WARNING IS IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY.

* WINDS...SOUTH RISING TO GALES 35 TO 45 KT WEDNESDAY NIGHT THEN
  RISING TO STORM FORCE 45 TO 55 KT WITH GUSTS 65 KT POSSIBLE LATE
  THURSDAY MORNING AND AFTERNOON.

* SEAS...BECOMING WIND DRIVEN AND EXTREMELY HEAVY AT 20 TO 25 
  FEET THURSDAY AFTERNOON AND EVENING. 

* TIMING...CONDITIONS WILL DETERIORATE RAPIDLY THURSDAY MORNING 
  WITH THE WORST CONDITIONS OCCURING JUST PRIOR TO FRONTAL 
  PASSAGE THURSDAY EVENING. 

* AREAS AFFECTED...ON WEDNESDAY NIGHT...GALES ARE EXPECTED MAINLY
  NORTH OF PORT ORFORD WITH SMALL CRAFT CONDITIONS BEYOND 3 NM
  FROM SHORE NORTH OF PISTOL RIVER. ON THURSDAY...ALL AREAS WILL
  BE AFFECTED...BUT CONDITIONS WILL BE PARTICULARLY DANGEROUS IN A
  COASTAL JET NEAR CAPE BLANCO THURSDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Oct 10, 8:35 PM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Oct 10, 8:35 PM PDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
835 PM PDT MON OCT 10 2016

.SHORT TERM...A weak front stretches from west to east across
southern Oregon this evening. This front has brought light rain to
Coos and Douglas counties earlier today. Additional light rain of
generally less than a tenth of an inch in the last 3 hours has
been recorded in Coos, Douglas, and far northern Klamath and Lake
counties this evening. As this front shifts slightly south and
weakens tonight, expect light rain to fall spread into portions of
Curry, Josephine, northern Jackson, northern Klamath and northern
Lake counties. This front will weaken late tonight and weak high
pressure will build into the area Tuesday with dry conditionsdeveloping.

&&

.AVIATION...11/00Z TAF CYCLE... A slow moving front is resulting in
IFR and MVFR conditions in the northwestern portion of the forecast
area this evening. This front will continue to sink southward this
evening, maintaining mountain obscuration from the Cascades westward
and Siskiyous northward. Most MVFR and IFR conditions should remain
north of the Umpqua Divide and along the coast but VFR ceilings will
lower some all the way into the Rogue Valley tonight. Confidence is
low on whether the clouds at North Bend clear out after midnight as
drier air moves in.  Therefore, we have kept IFR conditions at KOTH
through the early morning.

Tomorrow a dry air mass settles over the area, and any morning
clouds should clear to VFR conditions by the afternoon.

Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.

&&

.MARINE...Updated 0245 PM PDT Monday, October 10, 2016...
A frontal system located over the northern waters will move north to
south across the waters this evening, bringing some rain with it.
Northeast winds are increasing behind the front and seas will become
choppier, but a long period west swell will be dominant and
conditions should remain below small craft advisory thresholds. Weak
high pressure returns Tuesday then will move east Wednesday as the
first in a series of fronts approaches.

Confidence is high that at least two rounds of dangerous winds and
seas will impact most or all of the coastal waters Thursday through
the weekend. Confidence is lower, but still moderate to high, on the
timing of each storm. These storms feature winds that have the
potential to be in the top 5 to 10 percent of wind events during mid
October since 1985. Current expectations are for a peak in winds
during the latter half of Thursday, potentially again on Friday
morning, and another on Saturday. Southerly gale to storm force
winds are possible on Thursday, with another round of southerly
gales possible on Saturday. Given the details mentioned above, a
gale watch has been issued for the first main wind event.  We will
be considering storm watches in future forecasts. It is strongly
recommended that mariners make preparations for the incoming storm
activity before it arrives on Thursday the 13th. Petrucelli/SK

&&

.PREV DISCUSSION... /Issued 525 PM PDT MON OCT 10 2016/

Updated Aviation Discussion.

SHORT TERM...Tonight through Wednesday night...The short term
period normally runs through Thursday night. But with stormy, wet,
windy weather arriving on Thursday and continuing through the
long term, it was more logical to separate the discussion into the
pre- storm and storm environment.

This abbreviated short term separates into 3 weather patterns.
First, a cold front is weakening and slowly moving south while
remaining draped over the northern portion of our area with
extensive cloud cover and scattered showers over Coos, Douglas,
northern Klamath, and northern Lake Counties. Portions of that
area have remained dry today while most of the area has at least
received a measureable amount and amounts in the foothills and
mountains have received around a quarter of an inch. This front
will continue to weaken overnight. The forecast leans toward the
NAM solution with a blend of the GFS. Both models bring increasing
clouds across the southern portion of southern Oregon while
keeping measureable rain north of a rough line from the Umpqua
Divide eastward across central portions of Klamath and Lake
Counties. For the Rogue Valley and Klamath Valley, cloud cover
still looks to be at its thickest in the late evening into early
Tuesday morning, with a 5-10% probability of a shower...perhaps a
few sprinkles. Lingering low level moisture will bring extensive
coastal and Umpqua Valley cloud cover as well as the southward
shifted frontal cloudiness over the remainder of southern Oregon
into far northern California.

Second, clouds will diminish on Tuesday as an upper trough swings
southeastward into Montana and takes the remnants of the
weakening front eastward and out of our area. Behind the front, a
ridge will briefly build over the west coast. The GFS does
generate a blotch of light showers over western Siskiyou County on
Tuesday afternoon, but closer inspection reveals very weak lift
and a band of moderate mid level moisture that will be too shallow
to produce more than scattered cloud cover.

Third, an initial front will approach the Oregon coast by the end
of Wednesday afternoon. Rain is likely to develop at the coast
Wednesday evening with light rain across much of the west side by
the end of Wednesday night ahead of the stronger front tracking
closely behind.

LONG TERM...Thursday morning through Monday night...
We continue to have high confidence in an unusually wet period of
weather, by mid-October standards, beginning Wednesday night into
Thursday, persisting into next week. Preliminary expected total
precipitation amounts from Thursday morning to sunrise Monday
morning remain 10 to 15 inches in the Brookings area and the Curry
Coastal Mountains, 5-10 inches in other portions of the coastal
counties, 3 to 6 inches in much of Douglas County and the Cascades
and Siskiyous, 5 to 7 inches in the Mount Shasta area, 2 to 3 inches
in the usually drier Bear Creek portion of the Rogue Valley and
Central and Northern Shasta Valley, and 1 to 3 inches on the East
Side. Precipitation amounts such as these are at or above what we
expect, on average, for the entire month of October based on 1981-
2010 climatology! A look at return intervals for the incoming storm
system show precipitable water values and vertical motion during
periods of the storm series reaching 10 to 30+ year return intervals
per climatology, going back to 1979. If we get the expected 5 day
precipitation total we currently have in the forecast for the
Medford Airport, it would be the wettest 5 day period in the month
of October in Medford since 1962. While we are coming out of the dry
season and, therefore, can absorb a lot of this moisture, with it
coming in such a short period of time we expect some shorter term
hydrological concerns-specifically with possible flooding/slides on
or near recent burn scars and in areas where drains clog from fall
debris. At this point, it's a good idea to prepare for the incoming
wind and rain by cleaning gutters and storms drains to lessen the
risk of them backing up during the incoming series of storms.

Another aspect that we will expect to be dealing with from this
series of storms is wind. During the latter half of Thursday through
Friday morning high winds will be possible at the coast, in the
Shasta Valley and over the mountains, as well as in the Summer
Lake area. Advisory level winds are possible in portions of the
Rogue Valley from parts of Ashland to Medford during that time
period, as well. The GFS indicated pressure gradients between
Redding and Medford around 10 millibars yesterday, but backed off
to about 8 millibars in today's model run, so we'll hold off on
headlines for now so we can hone in on timing, location, and
magnitude better. Additional windy periods are anticipated from
successive storm systems across the area, primarily Saturday and,
possibly again, on Monday.

Snow levels look to be above 8kft for the bulk of this precipitation
event, but could dip to near 7kft in heavier bursts of precipitation
and on the tail end of individual frontal systems through Saturday
night. Sunday through Monday snow levels are expected to lower to
near 6kft. Anyone planning to venture onto the Cascade Peaks should
very much take this into consideration, as white-out conditions and
high winds at or above hurricane force above treeline, will occur,
at times.

Current ensemble model guidance indicates at to above normal
precipitation in the 8-14 day period with at to below normal
temperatures. Operational models currently indicate a break in the
storm action around the middle of next week, so that would mean
storms returning later next week or weekend. Thus, we'll be
watching to see how this evolves. The general 8-14 day outlook as
well as climatology indicate the possibility of the first frost
and freeze of the year between storms and the possibility of lower
snow levels with future storm systems. -BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Gale Watch from Wednesday evening through Friday morning for
     PZZ350-356-370-376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:03 AM PDTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake12 hr
Oct 11, 3:16 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake62 hr
Oct 11, 3:16 PM PDTWind AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more62 hr

Nearby

Storm Watches in Oregon, 2016Every storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.